MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-1-HX-ES
Medical Device Problem Codes Break (1069); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id apb-1.5-2-3d-es (228781450); implant date n/a; explant date n/a; product id apb-1-1-hx-es (228935256); implant date n/a; explant date n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding three axium coils that were broken or detached prematurely during a procedure, one of which experienced resistance prior to the break/premature detachment.The patient was undergoing a coil embolization procedure to treat an unruptured saccular aneurysm in the left superior siphon.The aneurysm max diameter was 2mm and the neck diameter was 1.5mm.Patient blood flow and vessel tortuosity were normal.It was reported that the coils and the accessory devices were prepared per the instructions for use (ifu).However, continuous catheter flush was not administered during this procedure.The first coil (model: abp-1.5-2-3d-es, lot: 228781450), detached automatically when half delivered, resulting in half the coil being placed in the aneurysm and half deployed in the microcatheter, though the reported information indicated the coil was implanted at the intended location.The pushwire was not bent or broken.There was no friction felt during delivery of the coil.The physician did not rotate the delivery pusher and did not reposition or attempt to detach the coil.When preparing to deploy the second coil (model: abp-1-1-hx-es, lot: 228935256), the physician observed that the tip of the coil was already broken when the package was opened, so the coil was replaced with another of the same model and lot.While advancing the third coil for delivery, the coil had resistance/was stuck in the sheath.When the coil was withdrawn for inspection, it was found the coil had unintentionally detached prematurely.It was noted the pushwire was bent or broken.The physician did not rotate the delivery pusher and did not reposition or attempt to detach the coil.There was no patient harm or injury reported associated with this event.
 
Event or Problem Description
Additional information received reported regarding apb-1.5-2-3d-es, lot: 228781450 part of coil was implanted into the patient, while the other part of coil was removed from the patient.Only part of coil was implanted into the aneurysm.The coil that fractured in the microcatheter was removed and not implanted into the patient.Regarding the second coil in the procedure abp-1-1-hx-es, lot: 228935256 there was no damage or evidence of tampering to device packaging.The proximal end of the pushwire was not secured in the guidewire clip (black rubber stopper) when the package was opened.Regarding the thrid coil in the procedure abp-1-1-hx-es, lot: 228935256 during preparation, the introducer sheath was not held vertically when the implant coil waspulled back inside during hydration.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the axium prime device was returned for analysis within a shipping box and within several resealable plastic biohazard pouches.Two other axium prime devices were also returned and will be addressed in pli-10 and pli-30.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The axium prime pusher was found bent at 79.8cm and 128.0cm from the proximal end.The axium prime implant coil was found stretched and broken at the detach element with the polypropylene filament broken.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil separation/break¿ was confirmed; however, the cause could not be determined.Customer reported finding the damage was found out of packaging.However, due to the severity of the coil break and the pusher bends, it is possible the device was advanced/retracted against high resistance.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20930804
Report Number9617601-2024-00391
Device Sequence Number5056060
Product Code KRD
UDI-Device Identifier00763000313784
UDI-Public00763000313784
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1-1-HX-ES
Device Catalogue NumberAPB-1-1-HX-ES
Device Lot Number228935256
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2024
Supplement Date Received by Manufacturer12/20/2024
02/07/2025
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date01/14/2025
03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient SexUnknown
Patient Weight52 KG